Dr Oz: Rebound Headache: #1 Headache Mistake

Doctor Oz Diet, Recipe & Lifestyle Advice

Advertisement

Dr Oz: Rebound Headache: #1 Headache Mistake

By on September 27, 2010

Doctor Oz did a segment on Tension Headache, Cluster Headache & Migraine Headache Cures, and then did this segment on the number one headache mistake everyone is making.  25% of all headaches are Rebound Headaches and 3 million Americans get them.  What happens is that you have a headache, take some pain pills, and if you take more than a few pain pills for headaches each week, then you can actually be triggering Rebound Headaches.

Dr Oz had a lady on his show who gets such chronic headaches that she takes a pain pill twice a day, every day!  The problem is that pain medication temporarily lifts your pain threshold so that you don’t feel pain, but eventually your body’s own system for dealing Dr Oz's Rebound Headache Cureswith pain turns off so that you constantly feel the need to take a pain pill – and hence you become addicted to taking the pain killer.

Rebound Headaches Caused by Pain Pills

- You have the highest risk for getting Rebound Headaches by taking a combination pill (an over the counter pill made of a combination of acetaminophen, aspirin and caffeine).  The caffeine in the drugs can trigger Rebound Headaches and Dr Oz said that Acetaminophen can damage your liver.

- You are at a moderate risk for getting Rebound Headaches if you take a prescription pain killer.

- You are at the lowest risk of getting Rebound Headaches if you take Ibuprofen, which Dr Oz said generally works better anyway.

Rebound Headache Symptoms

Dr Oz said that you know you have Rebound Headaches if the following apply to you:

- You wake up with headaches.

- Your pain medicine does not have the same effect on you that it used to have.

- You have to take a pain medication more than 15 days in a month.

Rebound Headache Cures

Dr Oz said that you should do the following to help with Rebound Headaches:

- Limit Over-The-Counter pills to 15 days a month at most

- Limit prescription pills to 10 days a month at most

Dr Oz said that within 7-10 days your headaches will be less intense, but it can take up to 6 months to get off of the rebound effect completely.

Don't forget to like us on Facebook and to follow us on Twitter and on Pinterest!


Comments to Dr Oz: Rebound Headache: #1 Headache Mistake

  1. There’s an alternative to taking painkillers for headaches, and that is to do a simple exercise I have found helps bring speedy relief. At the back of your head, find the two hollows at the base of your skull on either side of your main neck muscle, two to three inches apart (depending on the size of your head). Use your thumbs to press into these hollows and underneath the base of your skull.

    Relax and breathe deeply. Do this for around 60 seconds, and repeat once or twice if need be. You should find that the pain starts to subside and you feel better all round. It’s worth trying, and I hope it helps anyone here next time they have a headache.

Write a Comment

DrOzFans.com is not endorsed by or in any way affiliated with Dr. Mehmet Oz, ZoCo Productions LLC or to ZoCo 1 LLC. ZoCo 1 LLC is the owner of the following trademarks: DR. OZ™, ASK DR. OZ™ and THE DOCTOR OZ SHOW™. We are an independent and unofficial fan and news site unrelated to any of the entities above.